Hail, Mercer
- When
- September 8, 1:50 AM CST to 1:52 AM CST
- Where
- Mercer County, Stanton
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.317, -101.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 7, 2:10 PM CST, 11 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT WED SEP 7 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT A ZONAL UPPER FLOW WILL BECOME SOUTHWESTERLY AND WILL GENERATE LEE SIDE SURFACE TROUGHING THROUGH THE FORECAST PERIOD. THE POSITION OF THE LOW WILL BE SUCH THAT LOW LEVEL MOISTURE WILL BE ADVECTED INTO THE REGION. PASSING SHORT WAVES WILL CAPITALIZE ON THIS PATTERN...GENERATING SEVERAL PRECIPITATION EVENTS WELL INTO THE WEEKEND. THE FIRST SHORT WAVE THROUGH WILL BE TONIGHT...WITH ITS EFFECT FELT IN THE SOUTHERN HALF OF THE STATE. THURSDAY NIGHT LOOKS QUIET IN THE WEST...BUT WITH A CHANCE OF THUNDERSTORMS IN THE EAST. FRIDAY NIGHT AND SATURDAY LOOKS ACTIVE AGAIN FOR ALL MY ZONES AS A MODERATELY STRONG SHORT WAVE TRAVERSES THE AREA. .LONG TERM...SUNDAY THROUGH WEDNESDAY THE MODELS CONTINUE THE TREND OF THE PREVIOUS RUNS SLOWLY FILLING AN UPPER LEVEL LOW IN THE PACIFIC NORTHWEST WHILE MOVING THE LOW INTO THE ROCKIES. THIS WILL KEEP THE REGION IN AN UNSTABLE AIRMASS WITH POTENTIAL FOR PRECI/TSTMS AS SHORT WAVES MOVE THROUGH THE LOW/TROUGH. TEMPERATURES SHOULD BE WARMER THAN NORMAL ON SUNDAY...BUT COOL SLOWLY THROUGH WEDNESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT WED SEP 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080939- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 439 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREATS WITH THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
The Bismarck radar (KBIS), 77 km away, was scanning. The volume nearest the first event began at 07:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471691.